Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 100, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 29, 2015, 3:20 PM CDT for DeSoto County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2015, 3:20 PM CDT (20:20 UTC)
- Expired
- May 29, 2015, 3:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County DeSoto County, MS
The radar
The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.3 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:18 PM CDT, 2 minutes earlier.
Area forecast discussion, May 29, 3:18 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CDT FRI MAY 29 2015 .DISCUSSION... DIURNALLY DRIVEN THUNDERSTORMS ARE ONGOING ACROSS THE MIDSOUTH. CONVECTIVE TEMPERATURES ARE IN THE 82-84 RANGE VERY CLOSE TO CURRENT READINGS...SO ADDITIONAL DEVELOPMENT IS LIKELY OVER THE NEXT FEW HOURS. OVER THE NEXT 12 HOURS OR SO A MIDLEVEL TROUGH WILL SHIFT OUT OF THE PLAINS AND BEGIN TO INFLUENCE THE WEATHER ACROSS THE MIDSOUTH. AS A RESULT...CONVECTION IS EXPECTED TO BE MUCH MORE WIDESPREAD LATE TONIGHT AND TOMORROW. STORMS WILL LIKELY DEVELOP AND OR MOVE INTO THE AREA AROUND MIDNIGHT...INCREASING IN COVERAGE AND INTENSITY DURING THE MORNING...AND BECOMING THERMODYNAMICALLY ENHANCED TOMORROW AFTERNOON. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...BUT ARE CERTAINLY POSSIBLE. DAMAGING WIND WOULD BE THE MOST LIKELY MODE OF SEVERE WEATHER. DUE TO THE RECENT RAIN AND WITH PRECIPITABLE WATER VALUES OVER 1.5 INCHES...LOCALIZED FLOODING DUE TO HEAVY RAIN IS ALSO A CONCERN. TEMPERATURES WILL BE SLIGHTLY COOLER OVER THE WEEKEND DUE TO LOWER THICKNESSES AND ABUNDANT CLOUD COVER. WE CURRENTLY HAVE HIGHS IN THE LOW 80S...BUT WE MAY SEE AREAS STRUGGLE TO GET OUT OF THE 70S WHERE CLOUD COVER IS THICKEST AND OR SHOWERS/THUNDERSTORMS KEEP CONDITIONS FROM WARMING. THE TROUGH AXIS SHOULD BE ORIENTED ALONG THE MISSISSIPPI RIVER SUNDAY. AS A RESULT...EXPECT THE HIGHEST RAIN/THUNDERSTORM CHANCES IN WEST TENNESSEE AND NORTH MISSISSIPPI. GUIDANCE IS IN POOR AGREEMENT NEXT WEEK...THE ECMWF IS MORE PROGRESSIVE WHILE THE GFS PINCHES OFF THE TROUGH DEVELOPING A CUTOFF LOW TO THE SOUTH OF OUR AREA. TEMPERATURES SHOULD BE SLIGHTLY COOLER THAN NORMAL EARLY NEXT WEEK...AND RAIN CHANCES SHOULD DIMINISH. FOR THE MIDDLE INTO THE LATER PART OF THE WORK WEEK...TEMPERATURES WILL TREND WARMER...BACK INTO THE LOW TO MIDDLE 80S. GUIDANCE IS IN POOR AGREEMENT...BUT AT THIS TIME IT DOES NOT LOOK LIKE ANY ORGANIZED WEATHER SYSTEMS ARE IN THE WORKS AFTER MIDWEEK. 30 && .AVIATION... 18Z TAF UPDATE CIGS SHOULD BECOME VFR OUTSIDE OF THUNDERSTORMS THROUGH THIS EVENING AT ALL SITES...WITH TEMPORARY REDUCTIONS TO CIGS/VSBYS IN STORMS. STORMS SHOULD DIMINISH THIS EVENING WITH LOSS OF DAYTIME HEATING. WINDS WILL REMAIN LIGHT FROM THE SOUTH/SOUTHEAST TODAY. LOWER STRATUS WILL AGAIN BUILD LATER TONIGHT WITH IFR CIGS EXPECTED AT ALL SITES EXCEPT KJBR. SHOWERS AND THUNDERSTORMS WILL ALSO REDEVELOP AT KJBR AND POTENTIALLY KMEM LATER TONIGHT AND CONTINUE INTO SATURDAY MORNING. SOUTHERLY WINDS SHOULD INCREASE LATER TONIGHT TO AROUND 10 KTS. SCATTERED STORMS AGAIN CAN BE EXPECTED ACROSS THE TAF SITES ON SATURDAY MORNING WITH SLOWLY IMPROVING CIGS. SOUTH/SOUTHWEST WINDS WILL REMAIN BRISK AT 10 KTS OR GREATER. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 29, 2:48 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 248 PM CDT FRI MAY 29 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-302200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 248 PM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. DAMAGING WINDS AND LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 29, 3:11 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 311 PM CDT FRI MAY 29 2015 MSZ001-008-292045- TATE MS-DE SOTO MS- 311 PM CDT FRI MAY 29 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 345 PM CDT FOR... NORTHWESTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHEASTERN DE SOTO COUNTY IN NORTHEASTERN MISSISSIPPI... AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED NEAR HERNANDO...MOVING NORTH AT 30 MPH. PEOPLE IN NORTHWESTERN TATE AND SOUTHEASTERN DE SOTO COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3468 8986 3469 9012 3487 9011 3487 8982 TIME...MOT...LOC 2011Z 181DEG 28KT 3476 9000
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:11 PM CDT | Special Weather Statement | MEG | DeSoto | 34 min |
| May 29, 3:41 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 15 min |
| May 29, 5:00 PM CDT | Special Weather Statement | MEG | Fayette | 45 min |
| May 29, 5:35 PM CDT | Special Weather Statement | MEG | Craighead | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.